Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 73, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 10, 2009, 3:50 PM EDT for Orange County, Osceola County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2009, 3:50 PM EDT (19:50 UTC)
- Expired
- Jul 10, 2009, 4:12 PM EDT
- In force
- 22 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 101950 SVRMLB FLC095-097-102045- /O.NEW.KMLB.SV.W.0073.090710T1950Z-090710T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 350 PM EDT FRI JUL 10 2009 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL ORANGE COUNTY IN FLORIDA NORTHWESTERN OSCEOLA COUNTY IN FLORIDA * UNTIL 445 PM EDT. * AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEA WORLD AND MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... BUENA VENTURA LAKES PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2845 8133 2827 8132 2832 8152 2845 8151 TIME...MOT...LOC 1950Z 278DEG 10KT 2839 8147 $$ KELLY
1 follow-up statement
000 WWUS52 KMLB 102012 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 412 PM EDT FRI JUL 10 2009 FLC095-097-102020- /O.CAN.KMLB.SV.W.0073.000000T0000Z-090710T2045Z/ OSCEOLA-ORANGE- 412 PM EDT FRI JUL 10 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ORANGE AND NORTHWESTERN OSCEOLA COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE ESPECIALLY NEAR NARCOOSSEE AND PINE GROVE. LAT...LON 2845 8133 2827 8132 2832 8152 2845 8151 TIME...MOT...LOC 2010Z 278DEG 10KT 2838 8141 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:35 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 10, 2:35 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 235 PM EDT FRI JUL 10 2009 .DISCUSSION... ...COVERAGE OF AFTERNOON STORMS GRADUALLY DIMINISHING OVER WEEKEND.. TONIGHT...AFTERNOON STORMS AND SHOWERS EXPECTED TO LINGER THROUGH SUNSET THEN DIMINISH AS DAYTIME HEATING INFLUENCE IS LOST. FRONTAL TROUGHING/BOUNDARY MOVING DOWN THE PENINSULA CONTINUES TO DISSIPATE AS UPPER TROUGH AXIS MOVES OVERHEAD THEN OFF TO THE SOUTHEAST. WATER VAPOR SATELLITE LOOP ALREADY SHOWING DRIER MID/UPPER LEVEL AIR MASS FILTERING IN FROM THE NORTHWEST AND OVER THE STATE OVERNIGHT AND SATURDAY. SCATTERED SHOWERS/STORMS OVERLAND WILL WIND DOWN DURING THE EVENING. SATURDAY...WEAK SURFACE TROUGHING FORECAST TO LIE OVER CENTRAL FLORIDA SATURDAY WILL ACT AS A FOCUS FOR ISOLATED SHOWERS MOVING WEST TO EAST. EXPECT AFTERNOON SHOWERS AND STORMS TO DEVELOP AND PUSH TO THE EAST AS THE STEERING FLOW WILL HAVE NOT YET SHIFTED AROUND TO THE NORTHEAST AND EAST. LIKELY POP/60 FROM CAPE CANAVERAL AND SOUTH BREVARD/OSCEOLA SOUTH AS STRONGER WESTERLY STEERING FLOW WILL TEND TO PUSH STORMS BACK TO THE COAST. STORMS COULD BECOME GOOD LIGHTNING/GUSTY WIND PRODUCERS CAPE CANAVERAL SOUTH AS THEY BUMP AGAINST THE AFTERNOON SEA BREEZE. (PREVIOUS DISCUSSION) .SUN-MON... CTRL CONUS RIDGE TRIES TO BUILD EWD AND LINK UP WITH THE WRN EXTENSION OF THE ATLC RIDGE...BUT AS WEVE SEEN SO OFTEN THIS SUMMER THUS FAR...IT NEVER REALLY COMPLETES THE JOB. INSTEAD...ECFL REMAINS UNDER A SORT OF WEAKNESS AT H50 (591-592DM) BETWEEN THE RIDGES. THIS WILL KEEP A WEAK SFC PRES PATTERN IN PLACE. AS MOISTURE ASCD WITH WEAKENING FRONTAL TROUGH DIMINISHES...POPS WILL RETURN TO NR CLIMO (30-40). BY LATE MON/MON NGT...THE GFS SHOWS SOME SHORT WAVE ENERGY TRYING TO DRIVE A FRONTAL TROUGH CLOSE ENOUGH TO NORTH FL...BUT WOULD PREFER TO WAIT BEFORE NUDGING UP POPS ANY. .TUE-THU... PERSISTENT ERN CONUS TROUGHING WILL MAINTAIN THE SUBTLE WEAKNESS IN THE H50 HGT FIELDS OVER FL. GFS GUIDANCE SHOWS SLOWLY INCREASING MOISTURE IN PERSISTENT LIGHT SRLY FLOW PATTERN WITH SFC RIDGE AXIS IN CLOSE PROXIMITY. WILL SLOWLY TREND POPS UP FROM 30 TO 40 FROM MID TO LATE WEEK. ALL IN ALL...COVERAGE AND STORM STRENGTH DURG DAYS 2-7 LOOK LIKE PRETTY TYPICAL FOR EARLY-MID JULY. && .AVIATION...SCATTERED MVFR/IFR LIGHTNING STORMS WITH GUSTS TO 45KT AS DAYTIME HEATING AND PREVAILING WESTERLY FLOW PUSHES STORMS AGAINST THE SEA BREEZE AS IT TRIES TO MOVE INLAND. STORMS/SHOWERS EXPECTED TO WIND DOWN MID EVENING WITH MID/HIGH LEVEL DEBRIS CLOUDS THROUGH 11/06Z. VFR THROUGH 16Z THEN MVFR AS DAYTIME HEATING STARTS HELPING TO FORM CU. && .MARINE...TONIGHT...GREATEST CONCERN THROUGH THE EVENING WILL BE STORMS AFFECTING THE COAST. MANY STORMS WILL CONTAIN G35KT...FREQUENT LIGHTNING AND REDUCED VISIBILITY IN STORMS OVER THE ICW AND NEARSHORE WATERS CAPE CANAVERAL SOUTH. SAT-WED...WEAK FRONTAL TROUGH JUST TO OUR NORTH WILL DISSIPATE OVER THE WEEKEND THEN ANOTHER SURFACE TROUGH WILL MOVE ACROSS THE SOUTHEAST STATES EARLY NEXT WEEK. THIS SCENARIO WILL KEEP WINDS/SEAS 5-10 KT/2-3 FEET OVER THE WEEKEND. SOUTHWEST FLOW WILL BECOME MORE ESTABLISHED EARLY NEXT WEEK AND MAY REACH TO AROUND 15 KNOTS IN THE NORTH. BOATERS WILL NEED TO KEEP A WATCH TO THE WESTERN SKIES VERO BEACH SOUTH SATURDAY AFTERNOON AS STEERING FLOW WILL TEND TO PUSH STORMS EASTWARD. ONCE THE SEA BREEZE CIRCULATION SETS UP SEBASTIAN INLET NORTH STORMS SHOULD MOVE SOUTH ALONG THE SEA BREEZE AS IT MOVES ACROSS THE BARRIER ISLAND...THE ICW AND THE MAINLAND DURING THE AFTERNOON. THEREAFTER...WEAKENING STEERING WINDS WILL LEAD TO LESS CHANCES FOR AFTERNOON STORMS. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 86 71 89 / 40 50 20 20 MCO 71 90 72 92 / 30 50 20 20 MLB 71 87 71 88 / 40 60 20 30 VRB 70 89 71 89 / 40 60 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...WIMMER LONG TERM....LASCODY AVIATION...99
Hazardous weather outlook, Jul 10, 6:17 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 617 AM EDT FRI JUL 10 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-102230- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 617 AM EDT FRI JUL 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AN UPPER LEVEL DISTURBANCE...COMBINED WITH A POCKET OF COLD TEMPERATURES ALOFT AND THE DEVELOPMENT OF AN ATLANTIC SEA BREEZE THIS AFTERNOON WILL ALLOW NUMEROUS LIGHTNING STORMS TO DEVELOP. SIMILAR TO YESTERDAY...SOME STORMS WILL FORM DURING THE MORNING...AND SPREAD FROM WEST TO EAST AT 10 TO 15 MPH FROM THE GULF COAST TO THE INTERIOR PENINSULA. STORM COVERAGE WILL GRADUALLY INCREASE AS TEMPERATURES WARM THROUGH EARLY AFTERNOON. THE GREATEST COVERAGE IS EXPECTED DURING THE MID TO LATE AFTERNOON AS EASTWARD MOVING STORMS INTERACT WITH THE SEA BREEZE OVER THE COASTAL COUNTIES. MANY OF THE STORMS TODAY MAY CONTAIN GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND OCCASIONAL LIGHTNING. A FEW STORMS MAY INCREASE TO SEVERE LEVELS AND PRODUCE DAMAGING WINDS OF AROUND 60 MPH AND PENNY TO QUARTER SIZE HAIL. DURING THIS TIME OF YEAR...LIGHTNING USUALLY POSES THE GREATEST WEATHER THREAT TO YOUR SAFETY. THE EARLY AND LATE STAGES OF THUNDERSTORMS OFTEN ARE THE MOST DANGEROUS TIME TO BE OUTDOORS...AS MANY PEOPLE ARE CAUGHT OFF GUARD BY THE FIRST OR FINAL STRIKES TO THE GROUND. MOVE INDOORS WELL IN ADVANCE OF APPROACHING STORMS AND REMAIN INSIDE UNTIL 30 MINUTES AFTER THE LAST THUNDER IS HEARD. ...FLOOD IMPACT... RAINFALL RATES NEAR TWO INCHES PER HOUR WILL OCCUR WITH MANY OF THE STORMS. TEMPORARY LOCAL FLOODING MAY DEVELOP IN AREAS WHICH EXPERIENCE SEVERAL ROUNDS OF STORMS...ESPECIALLY NEAR THE EAST COAST THIS AFTERNOON. NEVER DRIVE THROUGH WATER COVERING THE ROADWAY. ...RIP CURRENT IMPACT... A LONG PERIOD EASTERLY SWELL AND HIGH ASTRONOMICAL TIDES WILL CONTRIBUTE TO AN ELEVATED RIP CURRENT RISK AT AREA BEACHES AGAIN TODAY. ALWAYS SWIM WITHIN SIGHT OF A LIFE GUARD AND DO NOT SWIM ALONE. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED TO NUMEROUS STORMS WILL SPREAD EAST AT 10 TO 15 KNOTS AND MOVE ACROSS THE INTRACOASTAL AND COASTAL WATERS TODAY. STORMS WILL ALSO IMPACT THE INLAND LAKES. THE SEA BREEZE FORMATION NEAR THE EAST COAST WILL HELP STRENGTHEN STORMS OVER THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS. GUSTY WINDS OVER 35 KNOTS...CLOUD TO WATER LIGHTNING...AND VISIBILITY NEAR ZERO IN HEAVY RAIN ARE LIKELY WILL MANY OF THE STORMS TODAY. WATCH FOR DARKENING SKIES AND LIGHTNING TO THE WEST AND SEEK SAFE HARBOR WELL BEFORE STORMS APPROACH THE COAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE SURFACE RIDGE WILL BEGIN TO SHIFT NORTHWARD OVER CENTRAL FLORIDA THIS WEEKEND...SIGNALING A GRADUAL RETURN TO TYPICAL SEA BREEZE GENERATED LIGHTNING STORMS EACH AFTERNOON RATHER THAN THE MORE EXTENSIVE STORMS OF THE PAST WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. SPRATT
In the hours before
Special weather statement, Jul 10, 2:28 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 228 PM EDT FRI JUL 10 2009 FLZ141-147-101930- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 228 PM EDT FRI JUL 10 2009 ...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN BREVARD COUNTY... SOUTHEASTERN VOLUSIA COUNTY... AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER OAK HILL...THIS STORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE INTERSTATE 95...US 1...OAK HILL...APOLLO BEACH...AND BETHUNE BEACH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. MOSES
Special weather statement, Jul 10, 2:46 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 246 PM EDT FRI JUL 10 2009 FLZ045-101930- ORANGE- 246 PM EDT FRI JUL 10 2009 ...STRONG OUTFLOW BOUNDARY AFFECTING CENTRAL ORANGE COUNTY... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM PRODUCING A OUTFLOW BOUNDARY 6 MILES SOUTHWEST OF BITHLO...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL AFFECT STATE ROADS 528...520...AND 50 NEAR CHRISTMAS. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. MOSES
Special weather statement, Jul 10, 3:23 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 323 PM EDT FRI JUL 10 2009 FLZ045-046-102015- ORANGE-SEMINOLE- 323 PM EDT FRI JUL 10 2009 ...STRONG THUNDERSTORMS AFFECTING CENTRAL ORANGE COUNTY...SEMINOLE COUNTY... AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO WELL DEFINED OUTFLOW BOUNDARIES WERE MERGING OVER SOUTH SEMINOLE COUNTY NEAR OVIEDO AND LAKE JESSUP. THESE MERGER WILL CONTINUE TO FROM EAST TO WEST TOWARD LAKE MARY AND LONGWOOD THROUGH 415 PM. STRONG THUNDERSTROMS ARE EXPECTED TO DEVELOP ACROSS SEMINOLE AND NORTH ORANGE COUNTY AS A RESULT OF THE MERGER. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. BRAGAW
Special weather statement, Jul 10, 3:30 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 330 PM EDT FRI JUL 10 2009 FLZ045-102015- ORANGE- 330 PM EDT FRI JUL 10 2009 ...STRONG THUNDERSTORMS AFFECTING SOUTHWESTERN ORANGE COUNTY... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORMS OVER WALT DISNEY WORLD...MOVING EAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE BAY HILL...DOCTOR PHILLIPS...UNIVERSAL STUDIOS AND SEAWORLD. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING FREQUENT TO EXCESSIVE LIGHTNING STRIKES. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. KELLY
Local storm report, Jul 10, 3:38 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
338 PM EDT FRI JUL 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND GST 5 SW BITHLO 28.52N 81.18W
07/10/2009 M53 MPH ORANGE FL TRAINED SPOTTER
LACROSSE WEATHER EQUIPMENT
&&
MRTThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:22 PM EDT | Special Marine Warning | MLB | 83 min | |
| Jul 10, 3:25 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 44 min |
| Jul 10, 3:45 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jul 10, 4:16 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 44 min |
| Jul 10, 4:55 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 53 min |
| Jul 10, 7:09 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Okeechobee | 43 min |
| Jul 10, 7:39 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.